Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 13, 2021, 5:13 PM EDT for Washington County, Ohio. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 13, 2021, 5:30 PM EDT
- In force
- 17 min
- Issued by
- NWS Charleston, WV
- Hail
- 0.00 in
- Wind
- 50
County Washington County, OH
The radar
The Pittsburgh radar (KPBZ), 145 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1595 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WWUS81 KRLX 132113
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
513 PM EDT Fri Aug 13 2021
OHZ076-132130-
Washington OH-
513 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northeastern
Washington County through 530 PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Marietta, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marietta, Lowell, Macksburg, Lower Salem and Devola.
This includes Interstate 77 in Ohio between mile markers 3 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern Ohio.
&&
LAT...LON 3963 8145 3963 8142 3960 8139 3959 8128
3961 8128 3961 8127 3958 8126 3958 8117
3942 8136 3949 8162 3959 8156 3958 8147
3965 8147 3965 8145
TIME...MOT...LOC 2112Z 210DEG 13KT 3953 8142
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 13, 2:44 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 13, 2:44 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
244 PM EDT Fri Aug 13 2021
.SYNOPSIS...
Upper level disturbances and a cold front bring
isolated/scattered storms into Sunday. With an abundance of
moisture, mainly from Fred, chances for convection will persist
into midweek.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 1210 PM Friday...
Showers and storms will ramp up again today, with the approach
of a surface cold front, which will move across the area
tonight, and upper disturbances moving across the area. Still
looking at the potential for strong/damaging wind gusts,
particularly across the Ohio Valley region where dcape values
are greater than 1000 J/kg. Heavy downpours are of course also
expected, but with rather dry conditions overall, don't expect
much in terms of a flooding risk, unless multiple rounds hit the
same location in a short period of time.
Tonight, areas of fog and or stratus. Saturday, more showers and
storms are possible as frontal boundary slowly sags south, and
upper disturbances move through the area.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 220 PM Friday...
By Saturday night, the aforementioned frontal boundary will
hang just to our south and meander there for the rest of this
period. This will keep moisture around to promote showers and
thunderstorms for mainly the elevated terrain along the
mountains. This will be the case into Sunday at which point
chances will spread across the CWA with likely POPs across the
higher terrain causing temperatures to be slightly below
seasonable. For Monday, surface high pressure backs off to the
northeast allowing the opportunity for heights to fall
consequently paving the way for possible diurnal showers and
storms likely keeping temperatures at bay. Convection will
likely spread into the evening as an upper level trough slides
in from the northwest, therefore kept chance POPs and
thunderstorm probability through the rest of the day and for
the overnight.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 220 PM Friday...
We have tropical depression Fred who will make landfall and
track north eventually approaching the area on Tuesday. Long
range models along with ensembles are having difficulty
agreeing on the tracking therefore, accepted a blend of models
from guidance which kept likely POPs and thunderstorm potential
on the table through Tuesday. Depending on how fast Fred
traverse to the north will depend on how Wednesday will turn
out. Lacked confidence to go against guidance who gave chance
POPs/thunderstorms through most of Wednesday and elevating them
slightly for the afternoon/evening due to a developing upper
level low. This feature will possibly bring in a frontal
boundary, however this may change as high pressure makes a come
back as models hint. Temperatures will remain right around a
degree or two under the climatological norm for this period.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 140 PM Friday...
Scattered showers and thunderstorms during the TAF period.
Expect frequent lightning, brief heavy downpours, gusty erratic
winds, and brief MVFR and IFR conditions in vicinity of storms.
Some decrease in storm activity is expected after 02Z although
isolated showers and storms will continue to be possible. After
05Z, there exists the possibility of widespread IFR or worse
fog and stratus. Much of this will lift after 14Z, but showers
and storms will continue across the area with local MVFR/IFR
conditions at times.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing and intensity of thunderstorms could
vary from forecast. Development of fog and or stratus tonight
may vary from forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H M M M L
HTS CONSISTENCY H H H H H H H M M M M M
BKW CONSISTENCY H H H H H H H H H H H M
EKN CONSISTENCY M H H H H H H H H H M H
PKB CONSISTENCY H H H H M M M M M M M M
CKB CONSISTENCY H H H H H H H M M M M H
AFTER 18Z SATURDAY...
Brief IFR possible in thunderstorms each afternoon through at
least Tuesday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory until 8 PM EDT this evening for WVZ006>009-
013>019-029.
OH...Heat Advisory until 8 PM EDT this evening for OHZ086-087.
KY...None.
VA...None.
&&
SYNOPSIS...SL/JZ
NEAR TERM...SL
SHORT TERM...JZ
LONG TERM...JZ
AVIATION...SLHazardous weather outlook, Aug 13, 4:58 PM EDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 458 PM EDT Fri Aug 13 2021 OHZ066-067-075-076-083>087-WVZ006>011-014-016>020-029>032-039-040- 142100- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam- Roane-Wirt-Calhoun-Ritchie-Doddridge-Gilmer-Lewis-Harrison-Taylor- Upshur-Barbour- 458 PM EDT Fri Aug 13 2021 ...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Ohio, and roughly the northwest half of western West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. In addition, isolated flash flooding is possible if thunderstorms hit the same location multiple times. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-VAZ003-004-WVZ005-013-015-024>028-033-034-515>526- 142100- Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln- Kanawha-Mingo-Logan-Boone-Clay-Braxton-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 458 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for northeast Kentucky, southwest Virginia, portions of central southern West Virginia, and the mountains of West Virginia. .DAY ONE...Tonight. There is a marginal risk of severe thunderstorms this afternoon and evening, with a slight risk in the Huntington tri-state area. Damaging winds are the primary hazard. In addition, isolated flash flooding is possible if thunderstorms hit the same location multiple times. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a marginal risk for excessive rainfall Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. TRM
In the hours before
Special weather statement, Aug 13, 4:42 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
442 PM EDT Fri Aug 13 2021
OHZ066-067-132115-
Morgan OH-Perry OH-
442 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of Perry and
northwestern Morgan Counties through 515 PM EDT...
At 442 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Lexington, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Lexington, Somerset, Shawnee, Perry State Forest, Crooksville,
Junction City, New Straitsville, Corning, Hemlock, Rendville and
Eagleport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3991 8217 3982 8217 3982 8208 3977 8208
3976 8194 3968 8187 3956 8223 3956 8226
3959 8226 3959 8233 3965 8237 3974 8236
3974 8241 3983 8240 3984 8241 3991 8225
TIME...MOT...LOC 2042Z 241DEG 21KT 3968 8226
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
22Special weather statement, Aug 13, 4:50 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Charleston WV
450 PM EDT Fri Aug 13 2021
OHZ067-076-132115-
Washington OH-Morgan OH-
450 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northwestern
Washington and southeastern Morgan Counties through 515 PM EDT...
At 449 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Beverly, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marietta, Beverly, Lowell, Macksburg, Lower Salem, Fleming, Hackney,
Bartlett and Devola.
This includes Interstate 77 in Ohio between mile markers 5 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern Ohio.
&&
LAT...LON 3967 8164 3966 8159 3959 8158 3958 8148
3964 8147 3965 8146 3963 8145 3963 8143
3961 8141 3961 8139 3960 8139 3960 8137
3956 8128 3932 8166 3943 8185 3945 8185
3969 8164
TIME...MOT...LOC 2049Z 219DEG 19KT 3944 8169
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
22Local storm report, Aug 13, 4:55 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
455 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 4 NW SYLVESTER 38.05N 81.61W
08/11/2021 BOONE WV EMERGENCY MNGR
HIGH WATER ON PRINTER ROAD IN SEVERAL
PLACES.
0300 PM FLOOD 4 NW SYLVESTER 38.05N 81.61W
08/11/2021 BOONE WV EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A COUPLE OF
STRUCTURES WITH WATER IN THEIR BASEMENTS AND
WATER 5 TO 6 FEET DEEP AS HOPKINS FORK
FLOODED ALONG PRENTER ROAD.
&&Local storm report, Aug 13, 5:09 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
509 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 4 E WILKESVILLE 39.08N 82.25W
08/13/2021 MEIGS OH 911 CALL CENTER
TREES DOWN IN SALEM TOWNSHIP AND DEXTER.
0355 PM TSTM WND DMG 3 SW ALBANY 39.20N 82.25W
08/13/2021 MEIGS OH 911 CALL CENTER
TREES DOWN IN COLUMBIA TOWNSHIP.
&&Special weather statement, Aug 13, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
513 PM EDT Fri Aug 13 2021
OHZ076-132130-
Washington OH-
513 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northeastern
Washington County through 530 PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Marietta, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marietta, Lowell, Macksburg, Lower Salem and Devola.
This includes Interstate 77 in Ohio between mile markers 3 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern Ohio.
&&
LAT...LON 3963 8145 3963 8142 3960 8139 3959 8128
3961 8128 3961 8127 3958 8126 3958 8117
3942 8136 3949 8162 3959 8156 3958 8147
3965 8147 3965 8145
TIME...MOT...LOC 2112Z 210DEG 13KT 3953 8142
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
12Special weather statement, Aug 13, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
513 PM EDT Fri Aug 13 2021
WVZ011-132145-
Tyler WV-
513 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northeastern Tyler
County through 545 PM EDT...
At 513 PM EDT, Doppler radar was tracking a strong thunderstorm near
Middlebourne, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Tyler
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern West Virginia.
&&
LAT...LON 3959 8085 3958 8083 3956 8082 3956 8081
3955 8079 3954 8078 3951 8074 3948 8072
3944 8078 3948 8086 3955 8093 3960 8093
3958 8089 3960 8085
TIME...MOT...LOC 2113Z 227DEG 34KT 3956 8084
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
22The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:48 AM EDT | Heat Advisory | RLX | Cabell, Calhoun, Gilmer, Jackson, Kanawha, Lincoln and 6 more | 14 hr |
| Aug 13, 1:38 PM EDT | Special Weather Statement | RLX | Putnam | 52 min |
| Aug 13, 1:44 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 46 min |
| Aug 13, 2:03 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Putnam | 27 min |
| Aug 13, 2:10 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 35 min |
| Aug 13, 2:29 PM EDT | Special Weather Statement | RLX | Putnam | 31 min |
| Aug 13, 2:35 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Putnam | 40 min |
| Aug 13, 2:43 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 33 min |
| Aug 13, 2:55 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, Raleigh | 22 min |
| Aug 13, 3:50 PM EDT | Special Weather Statement | RLX | Cabell | 25 min |
| Aug 13, 4:08 PM EDT | Flash Flood Warning | RLX | Cabell | 3 hr |
| Aug 13, 4:14 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wood | 46 min |
| Aug 13, 4:22 PM EDT | Special Weather Statement | RLX | Cabell, Putnam | 23 min |
| Aug 13, 5:13 PM EDT | Special Weather Statement | RLX | Tyler | 32 min |
| Aug 13, 7:25 PM EDT | Special Weather Statement | RLX | Wyoming | 35 min |
| Aug 13, 7:57 PM EDT | Special Weather Statement | RLX | McDowell | 33 min |
| Aug 13, 9:03 AM EDT | Special Weather Statement | RLX | Perry | 42 min |
| Aug 13, 3:20 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence | 25 min |
| Aug 13, 3:34 PM EDT | Special Weather Statement | RLX | Jackson | 26 min |
| Aug 13, 4:42 PM EDT | Special Weather Statement | RLX | Perry | 33 min |
| Aug 13, 4:50 PM EDT | Special Weather Statement | RLX | Washington | 25 min |
| Aug 13, 7:30 PM EDT | Special Weather Statement | RLX | Carter | 30 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.